MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX040150170
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the rapidcross pta rapid exchange balloon dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.Not all components of the rapidcross dilatation catheter were received.Upon visual examination, the majority of the balloon chamber material, approximately 160mm of inner guidewire lumen including the distal tip, and four radiopaque markers were not returned for evaluation.The separation of the balloon chamber material occurred in the region of the balloon chamber¿s proximal cone.The guidewire lumen proximal port was examined: no signs of guidewire prolapse are present.The proximal balloon bond is present.The proximal balloon separation face exhibits circumferential radial tearing.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a rapidcross with a 6fr 90cm destination sheath and.014 300cm guidewire for treatment of a moderately calcified lesion with little degree of tortuosity in the distal superficial femoral artery.Lesion exhibited 40% stenosis.Patient had a bi aortic iliac bypass graft.The device was prepped as per ifu without any issues identified.The balloon burst following second inflation at an inflation pressure of 10 atm¿s.The physician attempted to snare it (using a gooseneck snare) but the device wasn¿t long enough because of access in the right brachial artery.When the physician tried to remove the burst balloon through the sheath, it got caught on the wire and the sheath resulting in the distal tip breaking off.Physician also attempted to retrieve it using the basket on a 7mm spider.Surgery was required to retrieve the tip of the balloon which remained in the graft which was completed the next day.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6659391
Report Number2183870-2017-00269
Device Sequence Number211137
Product Code LIT
UDI-Device Identifier00821684067949
UDI-Public00821684067949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberA14BX040150170
Device Lot NumberA352452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;